Alert archive / Maine / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 8, NWS Caribou, ME

July 29, 2004Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 29, 2004, 2:48 PM EDT for Aroostook County, Maine. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2004, 2:48 PM EDT (18:48 UTC)
Expired
Jul 29, 2004, 3:30 PM EDT
In force
42 min
Issued by
NWS Caribou, ME
Area
Whole counties

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 6.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2004-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2004-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 291848
SVRCAR
MEC003-291930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
246 PM EDT THU JUL 29 2004

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AROOSTOOK COUNTY IN NORTHERN MAINE

* UNTIL 330 PM EDT

* AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER MADAWASKA. THE
  STORM WAS MOVING SOUTHEAST AT 15 MPH.

* SPECIFIC LOCATIONS LIKELY TO BE AFFECTED THROUGH 330 PM EDT...     
  MADAWASKA...          LILLE...        VAN BUREN...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE
DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

$$

LAT...LON 4746 6831 4732 6847 4706 6810 4718 6785

FITZSIMMONS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 5:15 AM EDT, 9 hours 33 minutes earlier.

Area forecast discussion, Jul 29, 5:15 AM EDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU MAINE
515 AM EDT THU JUL 29 2004

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION
TODAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE WILL BUILD ACROSS THE REGION FRIDAY. HOWEVER...ANOTHER
UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE FOR AN AFTERNOON
SHOWER OR THUNDERSTORM ACROSS NORTHERN AREAS FRIDAY AFTERNOON.

&&

.SHORT TERM ( TODAY THROUGH FRI )...
CURRENT SURFACE ANALYSIS INDICATED A FRONTAL BOUNDARY ACROSS THE
GULF OF MAINE. THE REMNANTS OF WEAK LOW PRESSURE WILL MOVE ALONG
THIS FRONT TODAY...WHILE AN UPPER LEVEL DISTURBANCE CROSSES THE
REGION. COOLER AIR ALOFT WILL ACCOMPANY THE TROF...HELPING STEEPEN
LAPSE RATES ACROSS THE REGION. WITH ANY SURFACE HEATING FURTHER
CONTRIBUTING TO DESTABILIZATION...EXPECT SHOWERS AND POSSIBLE
THUNDERSTORMS TO ACCOMPANY THE UPPER TROF ACROSS THE REGION TODAY.
ANY SHOWERS/THUNDERSTORMS WHICH DO DEVELOP WILL END IN THE WAKE OF
THE UPPER TROF. HIGH TEMPERATURES TODAY WILL GENERALLY RANGE FROM 75
TO 80 ACROSS THE REGION...WITH MID 70S ALONG THE COAST WHERE LOW
CLOUDS AND FOG WILL BE MOST PERSISTENT.

HIGH PRESSURE BEGINS TO RIDGE ACROSS THE REGION TONIGHT AT BOTH
THE SURFACE AND ALOFT. SKIES WILL BE PARTLY CLOUDY TONIGHT...WITH
PATCHY FOG DEVELOPING LATE. FOG WILL REMAIN MORE PERSISTENT NEAR
THE COAST. LOW TEMPERATURES TONIGHT WILL FALL TO AROUND 60 ACROSS
THE REGION.

RIDGING CONTINUES TO BUILD ACROSS THE REGION AT BOTH THE SURFACE AND
ALOFT FRIDAY. HOWEVER...AN UPPER LEVEL DISTURBANCE CROSSING THE
RIDGE...WILL CLIP NORTHERN AREAS DURING THE AFTERNOON. THE
COMBINATION OF INCREASINGLY WARM HUMID AIR WILL COMBINE WITH THE
UPPER LEVEL DISTURBANCE TO SUPPORT THE SLIGHT CHANCE OF AN
AFTERNOON SHOWER/THUNDERSTORM ACROSS NORTHERN AREAS FRIDAY
AFTERNOON. TEMPERATURES WILL WARM FRIDAY...WITH READINGS IN THE
UPPER 80S ACROSS MUCH OF THE REGION WHILE TEMPERATURES HOLD AROUND
80 ALONG THE COAST.

&&

.LONG TERM ( FRI NIGHT THROUGH WED )...
DIDNT MAKE ANY SIGNIFICANT CHANGES TO LONG TERM PORTION OF FORECAST
SINCE ITS IN PRETTY GOOD AGREEMENT WITH LATEST GUIDANCE. SW FLOW
ALOFT WILL BECOME INCREASINGLY MOIST SATURDAY INTO SUNDAY TIME WITH
PWATS RUNNING IN THE 1.5 TO 2.0 INCH RANGE. WITH WEAK S/WVS EMBEDDED
IN THE FLOW AND WEAK COOL FRONT APPROACHING FROM THE WEST DECIDED TO
INCREASE POPS TO LIKELY ACROSS THE NORTHERN/WESTERN ZONES SATURDAY
INTO SATURDAY NIGHT PERIOD. THE WEAK FRONT WILL CROSS THE AREA LATER
SUNDAY/SUNDAY NIGHT TIME FRAME. ANOTHER WEAK FRONT APPROACHING ON
MONDAY-TUESDAY TIME FRAME.

&&

.AVIATION...
GENERALLY EXPECT VFR CONDITIONS ACROSS NORTHERN AREAS TODAY AND
TONIGHT...THOUGH PATCHY FOG COULD PRODUCE LOCAL IFR/LIFR
CEILINGS/VISIBILITIES EARLY THIS MORNING. LOCAL MVFR/IFR
CEILINGS/VISIBILITIES COULD ACCOMPANY ANY SHOWERS/THUNDERSTORMS.
EXPECT MORE EXTENSIVE LOW CLOUDS/FOG DOWNEAST EARLY TODAY WITH
LIFR/VLIFR CEILINGS/VISIBILITIES. CONDITIONS WILL IMPROVE TO VFR
DOWNEAST DURING THE AFTERNOON...THOUGH SHOWERS/THUNDERSTORMS COULD
PRODUCE LOCAL MVFR/IFR CEILINGS/VISIBILITIES.

&&

.MARINE...
INITIALIZED WINDS USING ETA12 AND SEAS WITH WNAWVE. WINDS WILL REMAIN
RATHER LIGHT THROUGH FRIDAY. PERSISTENT SWRLY FLOW AROUND HIGH
PRESSURE TO THE EAST WILL CONTINUE TO GENERATE HIGHER SWELL ACROSS
THE WATERS. FOG WILL ALSO REDUCE VISIBILITIES SUBSTANTIALLY AT TIMES.
ETA/GFS SHOWING BL WINDS INCREASING TO 25 TO 35 KTS SATURDAY AND
SATURDAY NIGHT ALTHOUGH NOT SURE HOW MUCH OF THIS WILL BE ABLE TO MIX
DOWN IN THE STABLE MARINE LAYER BUT WINDS/SEAS COULD APPROACH SCA
LEVELS AT THAT TIME.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.
&&

SHORT TERM: NORCROSS
LONG TERM/MARINE: DUDA
AVIATION: NORCROSS
Hazardous weather outlook, Jul 29, 5:31 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
531 AM EDT THU JUL 29 2004

MEZ001>006-010-011-015>017-029>032-301100-
CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME-
COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME-
NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME-
NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME-
SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME-
INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR...
BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...CARIBOU...
CHERRYFIELD...CLAYTON LAKE...DANFORTH...DEBOULLIE MOUNTAIN...
DEXTER...DOVER-FOXCROFT...EAGLE LAKE...EASTPORT...ELLSWORTH...
ESTCOURT STATION...FORT FAIRFIELD...FORT KENT...GREENVILLE...
GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...MACHIAS...
MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...OLD TOWN...
PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...SAINT PAMPHILE...
VAN BUREN AND VANCEBORO
531 AM EDT THU JUL 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION
TODAY. A FEW OF THE THUNDERSTORMS COULD CONTAIN SMALL HAIL...GUSTY
WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF A COLD FRONT
SATURDAY. THERE IS A CHANCE SOME OF THESE STORMS COULD BECOME SEVERE
WITH DAMAGING WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NORCROSS

In the hours before

Special weather statement, Jul 29, 12:41 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1241 PM EDT THU JUL 29 2004

MEZ001-291745-
AROOSTOOK COUNTY...
1241 PM EDT THU JUL 29 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 1240 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 17 MILES SOUTHWEST OF ESTCOURT STATION.
THE STORM WAS MOVING EAST AT 5 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 145 PM EDT INCLUDE...
  REMOTE AREAS OF NORTHWESTERN AROOSTOOK COUNTY

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4738 6957 4712 6953 4715 6893 4754 6894

GABRIC

NNNN
Special weather statement, Jul 29, 1:03 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
103 PM EDT THU JUL 29 2004

MEZ001-002-291800-
AROOSTOOK COUNTY...
103 PM EDT THU JUL 29 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 101 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 13 MILES SOUTH OF FRENCHVILLE. THE STORM
WAS MOVING EAST AT 5 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 200 PM EDT INCLUDE...
    WASHBURN...           MAPLETON...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

OTHER SHOWERS AND THUNDERSTORMS WERE SCATTERED ACROSS NORTHERN
AROOSTOOK COUNTY. SOME BRIEF HEAVY RAIN...GUSTY WINDS...SMALL HAIL
AND LIGHTNING IS POSSIBLE WITH ANY OF THESE STORMS.

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4750 6949 4667 6989 4649 6761 4734 6776

GABRIC

NNNN
Special weather statement, Jul 29, 1:03 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
103 PM EDT THU JUL 29 2004

MEZ001-002-291800-
AROOSTOOK COUNTY...
103 PM EDT THU JUL 29 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 101 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 13 MILES SOUTH OF FRENCHVILLE. THE STORM
WAS MOVING EAST AT 5 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 200 PM EDT INCLUDE...
FRENCHVILLE...           SAINT AGATHA...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

OTHER SHOWERS AND THUNDERSTORMS WERE SCATTERED ACROSS NORTHERN
AROOSTOOK COUNTY. SOME BRIEF HEAVY RAIN...GUSTY WINDS...SMALL HAIL
AND LIGHTNING IS POSSIBLE WITH ANY OF THESE STORMS.

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4750 6949 4667 6989 4649 6761 4734 6776

GABRIC

NNNN

CORRECTED PATH CAST
Special weather statement, Jul 29, 1:54 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
154 PM EDT THU JUL 29 2004

MEZ001-291900-
AROOSTOOK COUNTY...
154 PM EDT THU JUL 29 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 152 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 7 MILES SOUTHEAST OF ESTCOURT STATION. THE STORM WAS
MOVING EAST AT 5 MPH. OTHER STRONG STORMS WERE DEVELOPING IN AN AREA
FROM FORT KENT...TO EAGLE LAKE...CARIBOU...TO PRESQUE ISLE.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 300 PM EDT INCLUDE...
ESTCOURT STATION...      FORT KENT...        VAN BUREN...
CARIBOU...               PRESQUE ISLE...     STOCKHOLM...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...UP TO ONE HALF INCH...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

REPORT WEATHER RELATED DAMAGE OR FLOODING TO THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CARIBOU.

LAT...LON 4748 6924 4731 6918 4735 6856 4762 6865

CALDERON

NNNN
Special weather statement, Jul 29, 1:54 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
154 PM EDT THU JUL 29 2004

MEZ001-002-291900-
AROOSTOOK COUNTY...
154 PM EDT THU JUL 29 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 152 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 7 MILES SOUTHEAST OF ESTCOURT STATION. THE STORM WAS
MOVING EAST AT 5 MPH. OTHER STRONG STORMS WERE DEVELOPING IN AN AREA
FROM FORT KENT...TO EAGLE LAKE...CARIBOU...TO PRESQUE ISLE.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 300 PM EDT INCLUDE...
ESTCOURT STATION...      FORT KENT...        VAN BUREN...
CARIBOU...               PRESQUE ISLE...     STOCKHOLM...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...UP TO ONE HALF INCH...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

REPORT WEATHER RELATED DAMAGE OR FLOODING TO THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CARIBOU.

LAT...LON 4748 6924 4731 6918 4735 6856 4762 6865

CALDERON

NNNN
Special weather statement, Jul 29, 2:36 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
236 PM EDT THU JUL 29 2004

MEZ001-002-291930-
AROOSTOOK COUNTY...
236 PM EDT THU JUL 29 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 235 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL OVER MADAWASKA. THE STORM WAS MOVING SOUTHEAST AT 10 MPH.
OTHER STRONG STORMS WERE DEVELOPING ACROSS NORTHERN AROOSTOOK COUNTY
ALONG THE ROUTE 161 AND ROUTE 1 CORRIDORS.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 330 PM EDT INCLUDE...
MADAWASKA...          FRENCHVILLE...        PORTAGE...
VAN BUREN...          STOCKHOLM...          LIMESTONE...
CARIBOU...            WASHBURN...

THESE STORMS HAS THE POTENTIAL TO PRODUCE...
    HAIL...OF UP TO HALF AN INCH...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

REPORT WEATHER RELATED DAMAGE AND FLOODING TO THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CARIBOU.

LAT...LON 4748 6836 4677 6915 4657 6779 4731 6766

CALDERON

NNNN

Nearby

Severe Thunderstorm Warnings in Maine, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.